I'm 41, 5'9, 240 lbs. I have gained weight rapidly over the last year. I feel it's due to pain which has caused me to have less movement to burn off anything. I also work in a office and sit all day. I have been to multiple dr's over the past 2 years and am currently seeing an internal med.dr. I'm feeling like no one can help me. So here's the run down of my symptoms: Pain in lower back on right side of spine, after MRI on back, it showed a protruding disk at L4. (I am upset the doc. didnt get a MRI of my hips at same time like I had requested.) It worsens with walking standing or bending. Shooting pains in legs. Pain, stiffness with a feeling of not being able to move it in left buttock where the hip and leg connect. I have mild pain and stiffness in elbows and shoulders. I have been tested for Rheumatoid arthritis and it was negative. I had a ANA test which came back positive. They did more testing and all I was told in a phone message is that the second was negative. I have tried getting in touch with my doctor for more details but he is unreachable til my next appt. Very frustrating. My doctor wants to keep calling my pain "muscle pain" and I tell him no, it's not muscle pain, it's joint pain. He did go ahead and put me on Cymbalta. I was not thrilled with this idea. Already had another doctor try this and I said no but I went ahead this time to try it. So I've been on Cymbalta for 2 months. After getting through the initial side effects of nausea, eye focus trouble, feeling woosy, I now have sore throat off and on, ear pain pressure, and trouble swallowing. I get strangled quite often while drinking. Vocal chord strain.I thought it was just sinus drainage trouble but I don't think so now. On top of all this, I have morning hot flashes, night sweats, extremely uncomfortable overheating and sweating with any exertion which I NEVER did before. The cymbalta has helped with my palpitations and anxiety and less leg achiness.
Dear Busy Mom,
I would suggest you to continue on Cymbalta.
But also would suggest you to have an appointment with Rheumatologist.
If ANA was positive on first report (even though it became negative in second), it points towards Rheumatoid Arthritis. Whether it's sero-positive or Sero-negative, it hardly matters (as you are really suffering from the effects).
I would suggest you -
1) To start up physiotherapy of the lower back, to strengthen the muscle strength, so that the effects of the Protruded disc is reduced.
2) To start up Physiotherapy of the other joints(fingers/hips) to reduce the side effects of arthritis.
3) To consult a Rheumatologist also, for better diagnosis.
4) To avoid pain killers, if pain not bearable.However if the pain is severe, then need for NSAID will be required.
5) Not to get stressed up, even if the treating doctor is not understanding you. I am here to discuss these problems in details.
Please discuss, if you need more inputs from my side.
Thank you for your advice. I think I will make an appointment with a Rheum.
I was first recommended I go to one by my gyn.dr. but when I mentioned heart palp., he changed his mind and send me to internal med. No heart problems were found and those palps. went away with the cymbalta so we assume it was just stress. Cymbalta is helping but I am still in pain.
Other things I have noticed and didn't think much of it was some lymph nodes in neck swollen/sore. Swelling in lower legs. Itchy but no rashes. (prob. just winter dryness)
I checked on the water therapy but I will need a diagnosis from my dr. for the insurance to cover. I don't think he has actually diagnosed me with anything specific.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.